Georgia, 2019Hail in Georgia, March 25, 2019
March 25, 2019 · NWS CAE · 1 event in 1 county or zone
Marginal instability along and ahead of a cold front led to a band of scattered showers and thunderstorms. An isolated stronger cell produced nickel sized hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100
- Crop damage
- $100
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Marginal instability along and ahead of a cold front led to a band of scattered showers and thunderstorms. An isolated stronger cell produced nickel sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Mar 25, 5:10 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 25, 5:10 PM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
610 PM EDT Mon Mar 25 2019
.SYNOPSIS...
A warm southerly flow will reside over the area ahead of an
approaching cold front. The front will cross the area tonight
producing showers and a few thunderstorms. The front will be
just south of the area Tuesday with associated low pressure just
off the coast. The low will shift farther eastward and dry
ridging will become dominate Wednesday.
&&
.NEAR TERM /TONIGHT/...
Water vapor imagery this evening showing upper shortwave moving
through northern GA, while the surface cold front is just
moving into northwestern GA. Weak instability being shown across
the cwa at this time, while slightly higher instability is over
central/western GA. Visible imagery shows some breaks in the
cloud cover just west of the CSRA. With some sunshine left in
the day, may see some slightly higher instability make into the
western CSRA prior to sunset. SPC still has areas just west of
the Savannah River in a Marginal risk. Can not rule out an
isolated storm with small hail and/or strong wind gusts through
this evening. Chances for severe should diminish once sunset
occurs. The main cold front will pass through late tonight.
Still expect quite a few showers and isolated storms along and
just ahead of the front, so at this time categorical pops still
appear on track for later on tonight. Rainfall amounts of around
a quarter of an inch. Overnight lows from the upper 40s north,
to the lower 50s south.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
An upper shortwave trough will pass south of the forecast area
Tuesday afternoon and Tuesday night. A stalled boundary will be
along the coast on Tuesday morning with surface high pressure
over the Great Lakes region. High pressure will shift over the
northeastern CONUS by Wednesday. A drier airmass will be
building into the forecast area with precipitable water values
around a quarter inch or less by Tuesday evening. Skies will be
clearing out by Tuesday night and will remain clear through
Wednesday night. Below normal temperatures are expected on
Tuesday and Wednesday, with highs in the upper 50s to lower 60s.
Low temperatures both nights will be in the lower 30s north to
upper 30s south. Winds will stay up especially Tuesday night and
air will be relatively dry, so believe widespread frost
development will not be an issue.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Surface high pressure will be located off the coast of the
northeastern CONUS on Thursday and Friday. Low pressure over
the Great Plains will move northeastward into the Ohio Valley on
Saturday and bring a cold front into the forecast area on
Sunday and an associated chance of showers and possibly a
thunderstorm. The front appears to stall to our south early
next week with unsettled conditions continuing. A warming trend
is expected through Sunday ahead of the front with cooler
temperatures behind the front for Monday.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Main short term concern is potential for shower and thunderstorm
activity, some possibly strong, through this evening. Scattered
showers and thunderstorms along and ahead of an upper
disturbance and cold front currently in progress just to our NW,
moving to the SE. Latest high resolution models indicate
activity moving SE through our forecast area (FA) this evening,
then pushing S and SE of our TAF sites after midnight FA. Hi res
models appear to favor better chance of thunderstorm coverage
near DNL/AGS.
Behind the system, a back door front is expected to progress to
the south through our FA late tonight, leading to w wind shift
to NE and lowering CIGs, along with some light rain. Ahead of
this, it is possible that some fog could develop, if enough
breaks in the cloud cover occur, and would favor AGS.
Continued low cloudiness expected Tuesday, with CIG heights
expected to gradually rise during the day, with VFR possibly
achieved by late afternoon.
EXTENDED AVIATION OUTLOOK...
No significant impacts to aviation expected Wednesday through
Saturday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
&&
Hazardous weather outlook, Mar 25, 3:05 AM EST, 16 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
405 AM EDT Mon Mar 25 2019
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260815-
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
405 AM EDT Mon Mar 25 2019
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
There could be a few strong thunderstorms with wind or hail as a cold
front moves through the region this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 25, 7:22 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Columbia SC
822 PM EDT MON MAR 25 2019
GAZ065-077-SCZ030-260045-
Burke GA-Richmond GA-Aiken SC-
822 PM EDT MON MAR 25 2019
...Strong Thunderstorms Will Impact Portions of northwestern Burke...
Richmond and southwestern Aiken Counties Until 845 PM EDT....
At 822 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Glendale to 6 miles
east of Wrens, moving southeast at 35 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Waynesboro, Hephzibah, Jackson, Burke County Airport, Glendale, South
Augusta, Midtown, Summerville, Daniel Field, McBean, Augusta Regional
Airport, Blythe, Keysville, New Savannah Bluff Lock & Dam Park, Glenn
Hills, Bath-Edie, Savannah River Site Badge Office, Westover,
Richmond County Recreation Center and Phinizy Swamp Nature Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should seek shelter until these storms pass.
&&
This includes Interstate 520 in Georgia between mile markers 4 and
14.
LAT...LON 3294 8205 3319 8226 3323 8223 3327 8226
3327 8228 3349 8202 3333 8158 3320 8176
3317 8177
TIME...MOT...LOC 0022Z 301DEG 32KT 3344 8199 3323 8228Hail, Richmond
- When
- March 25, 7:35 PM EST to 7:37 PM EST
- Where
- Richmond County, 1.5 mi SSW of (Ags)bush Fld August
- Measured
- 0.88 in hail
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Public
- Coordinates
- 33.350, -81.980
Public reported nickel sized hail at Goshen Industrial Blvd and Mike Padgett Hwy. Time estimated.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Alabama, March 25, 20191.75 in hail · 21 events
- Heavy Snow and High Wind in California, March 25 to 28, 201994 kt wind · 17 events
- High Wind and Heavy Rain in Nevada, March 25 to 28, 201988 kt wind · 8 events
- Hail and Damaging Winds in Texas, March 25, 20192 in hail · 7 events
- Hail and Damaging Winds in Georgia, March 25, 2019$6,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Louisiana, March 25, 20191.5 in hail · 3 events
- Hail in Alabama, March 25, 20191 in hail · 3 events
- Hail in Alabama, March 25, 20190.88 in hail · 2 events
- Dense Fog in Montana, March 25 to 26, 20192 events
- Flood in Wisconsin, March 25 to 31, 2019$10,000 · 1 event
- Dense Fog in Colorado, March 25, 20191 event
- Heavy Snow in California, March 25 to 26, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 809716.